MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI 18IN 4-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI 18IN 4-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B118
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint number: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: the product was returned for evaluation.A visual inspection of the sample returned was conducted.Visual analysis of the returned product revealed that one opened sample product code sxmp1b118 was received for evaluation.Upon visual inspection of the returned sample, the suture barbs were to be damaged at the tips, in addition the secondary loop was observed missing, and the primary loop damaged, cutting appears to be by use of surgical instrument.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please provide lot number.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - stratafix¿, active ingredient(s)- triclosan, dosage form - suture/solid/parenteral, strength - 2360 g /m.
 
Event or Problem Description
It was reported that a patient underwent a pacemaker surgery on (b)(6) 2022 and barbed suture was used.During the procedure, the loop on the end of the suture broke during skin closure.Another like device was used to complete the procedure.There were no adverse consequences for the patient.Additional information was requested.

Brand Name
SFX SPI MCRYL+ UNI 18IN 4-0 SA PS-2 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
*  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13400755
Report Number2210968-2022-00745
Device Sequence Number11986318
Product Code GAM
UDI-Device Identifier10705031236707
UDI-Public10705031236707
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXMP1B118
Device Catalogue NumberSXMP1B118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2022
Initial Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown